MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Codes Break (1069); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a3, a4, and a5: unknown, as information was requested but not provided.Section d6a: implant date: not applicable, as there is no indication that the lens was implanted.Section d6b: explant date: not applicable, as there is no indication that the lens was implanted.Section e1: telephone number: (b)(6).Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of this review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that during the implantation of the preloaded intraocular lens (iol), the iol was extruded in an excessively bent configuration.Therefore, the iol was not used.The account reported resistance when pushing out the iol.The procedure was completed successfully with a replacement device.No patient injury was reported.No other medical intervention was required.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes.Section d9 - date returned to manufacturer: january 5, 2026.Section h3 - device evaluated by manufacturer? yes.Device evaluation: visual inspection under magnification was performed on the suspect product.The plunger rod was found advanced to a lens that was stuck in the cartridge.A torn off lens portion was received on top of the cartridge.Viscoelastic residue was not observed to be evenly distributed throughout the cartridge indicating that an inadequate amount of ophthalmic viscosurgical device (ovd) may have been used, which could contribute to the complaint issue.The cartridge and cartridge tip were damaged.No issues were identified with the lens module, device assembly, plunger rod, or plunger rod advancement.The torn off lens piece was cleaned, revealing that the lens was damaged and scratched, and a portion of a haptic was detached.No further evaluation was performed.The complaint issue "lens damaged" was identified during product evaluation; however, based on the complaint investigation results, the complaint issue could not be confirmed to be related to the manufacturing or design process.The complaint issue "difficult to use" was not identified.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23946783
Report Number3012236936-2026-000003
Device Sequence Number7874565
Product Code MFK
UDI-Device Identifier05050474810587
UDI-Public(01)05050474810587(17)280430
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0110
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by Manufacturer01/27/2026
Initial Report FDA Received Date01/02/2026
Supplement Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown